Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 11, 2016, 2:21 PM EDT for Muskingum County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 11, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
County Muskingum County, OH
The radar
The Cincinnati radar (KILN), 164 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS81 KPBZ 111821
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT THU AUG 11 2016
OHZ057-111900-
MUSKINGUM-
221 PM EDT THU AUG 11 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN MUSKINGUM
COUNTY...
AT 219 PM EDT...A THUNDERSTORM WAS LOCATED OVER SOUTH
ZANESVILLE...OR NEAR ZANESVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...SOUTH ZANESVILLE...NORTH ZANESVILLE...PHILO...
PLEASANT GROVE...CANNELVILLE...CHANDLERSVILLE...HIGH HILL...
BRIDGEVILLE...DUNCAN FALLS...EAST FULTONHAM AND BLUE ROCK STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 149 AND
165.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 4006 8186 3981 8173 3977 8200 3977 8206
3979 8208 3982 8207 3982 8209 3992 8217
TIME...MOT...LOC 1819Z 247DEG 7KT 3987 8203
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:18 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 11, 12:18 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1218 PM EDT THU AUG 11 2016 .SYNOPSIS... Warmth and humidity will fuel shower and thunderstorm chances into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... With 12:15pm update, made minor changes for developing convection across the area. Added likely pops in portions of northwestern Pennsylvania and east-central Ohio where convection has blossomed rather quickly over the last hour. While some locations will approach heat index values of 100 which would prompt an advisory, still feel at this point that those locations would be isolated in nature. Coverage of precipitation should be greatest between 3-5pm. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... The overall pattern is not forecast to change into the weekend, although ridge/height erosion will get underway as shortwave energy carves the northern flank of the high. Chance to likely POPs were left in the forecast with minor adjustments in line with the latest model runs. No change to the warmth and humidity which will remain anchored over the area. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The Southern CONUS upper high is progged to be shunted east this weekend as weak upper trough advances out of the West. A series of shortwaves rotating around the high, and in southwest flow as the trough and an associated cold front approaches through the weekend, will keep shower and thunderstorm chances in the forecast though late Sunday. Ridge builds northward again on Monday and broad surface high will drift eastward as well, allowing for a reduction in activity. Above average temperatures with high humidity will continue, until the cold front crosses late Sunday. Adjusted Superblend guidance was used for much of the forecast. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... VFR may be marred by scattered convection this afternoon and evening. VCTS mention will be used once again given minimal confidence in shower/storm placement. Fog potential for tonight will depend on residual mid level cloudiness and which terminals receive rain today. .OUTLOOK /FRIDAY THROUGH MONDAY/... Periodic restrictions are likely through the weekend as a series of disturbances generate convection in the warm, moist airmass. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 11, 4:40 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 440 AM EDT THU AUG 11 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-120845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 440 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING. HIGH RAINFALL RATES MAY CAUSE ISOLATED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT THU AUG 11 2016
OHZ057-111900-
MUSKINGUM-
221 PM EDT THU AUG 11 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN MUSKINGUM
COUNTY...
AT 219 PM EDT...A THUNDERSTORM WAS LOCATED OVER SOUTH
ZANESVILLE...OR NEAR ZANESVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ZANESVILLE...SOUTH ZANESVILLE...NORTH ZANESVILLE...PHILO...
PLEASANT GROVE...CANNELVILLE...CHANDLERSVILLE...HIGH HILL...
BRIDGEVILLE...DUNCAN FALLS...EAST FULTONHAM AND BLUE ROCK STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 149 AND
165.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING IN POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 4006 8186 3981 8173 3977 8200 3977 8206
3979 8208 3982 8207 3982 8209 3992 8217
TIME...MOT...LOC 1819Z 247DEG 7KT 3987 8203
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:25 PM EDT | Special Weather Statement | PBZ | Mercer | 35 min |
| Aug 11, 3:32 PM EDT | Special Weather Statement | PBZ | Mercer | 28 min |
| Aug 11, 5:00 PM EDT | Special Weather Statement | PBZ | Beaver | 45 min |
| Aug 11, 5:29 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 46 min |
| Aug 11, 5:46 PM EDT | Special Weather Statement | PBZ | Beaver | 44 min |
| Aug 11, 6:07 PM EDT | Special Weather Statement | PBZ | Clarion | 38 min |
| Aug 11, 7:03 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler | 3 hr |
| Aug 11, 7:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 62 min |
| Aug 11, 7:46 PM EDT | Special Weather Statement | PBZ | Forest | 44 min |
| Aug 11, 7:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Aug 11, 7:56 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 49 min |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.